Alert archive / New York / Flash Flood Warnings in 2004
Flash Flood Warning 19, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jul 18, 2004, 4:10 PM EDT for Saratoga County, New York. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2004, 4:10 PM EDT (20:10 UTC)
- Expired
- Jul 18, 2004, 6:00 PM EDT
- In force
- 110 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Saratoga County, NY
The radar
The Albany radar (KENX), 66 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.2 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KALY 182010
FFWALY
NYC091-182200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
410 PM EDT SUN JUL 18 2004
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK
THIS INCLUDES THE CITIES OF...SARATOGA SPRINGS...MECHANICVILLE...
CLIFTON PARK AND ROUND LAKE.
* UNTIL 600 PM EDT
* AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM NEAR CLIFTON PARK AND ROUND
LAKE...OR ABOUT OVER CLIFTON PARK...MOVING NORTH AT 10 MPH.
* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR...
OVER ROUND LAKE BY 405 PM EDT
3 MILES EAST OF BALLSTON SPA BY 430 PM EDT
3 MILES EAST OF MILTON BY 505 PM EDT
OVER SARATOGA SPRINGS BY 515 PM EDT
RADAR RAINFALL ESTIMATES OF ONE TO TWO INCHES HAVE OCCURRED IN LESS
THAN AN HOUR. THE HEAVY RAIN WILL FALL ALONG INTERSTATE 87.
ADDITIONAL RAINFALL RATES OF ONE TO THREE INCHES PER HOUR ARE
POSSIBLE IN THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
LAT...LON 4329 7382 4326 7384 4322 7377 4328 7373
4329 7369 4326 7367 4330 7361 4298 7362
4290 7368 4278 7369 4281 7375 4278 7381
4284 7389 4336 7408 4338 7406 4339 7389
$$
WASULA/OKEEFE/KILPATRICK1 follow-up statement
000
WGUS71 KALY 182116
FFSALY
NYC091-182200-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
516 PM EDT SUN JUL 18 2004
...A FLASH FLOOD WARNING CONTINUES UNTIL 600 PM EDT FOR NORTHERN
SARATOGA COUNTY...
AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING HEAVY RAIN FOR POTENTIAL FLASH
FLOODING. THIS STORM WAS LOCATED 10 MILES SOUTH OF CORINTH...OR
ABOUT 10 MILES NORTH OF SARATOGA SPRINGS...MOVING NORTH AT 20 MPH.
THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR...
CORINTH BY 515 PM EDT...
CONKLINGVILLE AT 525 PM...
RADAR ESTIMATES OF 1 TO 2 INCHES PER HOUR HAVE BEEN COMMON WITH THIS
THUNDERSTORM.
AT 445 PM GROUND TRUTH REPORTED THE BALLSTON CREEK TO NEAR BANKFULL
...AS IT ENTERS ROUND LAKE. ALSO GRAVEL WAS WASHED FROM THE SHOULDER
OF PIERCE ROAD IN CLIFTON PARK...AND EAST OF ROUTE 9 IN CLIFTON PARK
ON USHER ROAD A DITCH WAS BACKED UP WITH WATER ONTO THE RIGHT HAND
LANE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
ALBANY.
LAT...LON 4329 7383 4326 7384 4322 7378 4328 7373
4329 7369 4326 7367 4330 7361 4315 7360
4311 7363 4310 7379 4310 7379 4312 7388
4313 7396 4336 7409 4339 7407 4340 7390
$$
WASULAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 3:53 PM EDT, 17 minutes earlier.
Area forecast discussion, Jul 18, 3:53 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY, NY 353 PM EDT SUN JUL 18 2004 .SHORT TERM (TONIGHT AND MONDAY)... OUR ATTENTION HERE IS FOCUSED SQUARELY ON FLOOD POTENTIAL. BY WAY OF REVIEW...MIDNIGHT SHIFT ISSUED FLOOD WATCH FOR NORTH HALF OF CWA BASED ON EXPECTED SLOW MOVING THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. THE DAY SHIFT EXPANDED WATCH TO INCLUDE THE ENTIRE CWA AND LENGTHENED UNTIL NOON MONDAY BASED ON 06Z RUN OF GFS CONTINUING TO SHOW FAIRLY HIGH QPF ACROSS THE REGION. HERE/S WE STAND NOW...SLOW MOVING THUNDERSTORMS HAVE INDEED DEVELOPED ACROSS THE NORTHERN TIER OF THE CWA...WITH SOME STORMS PRODUCING SOAKING RAINS...ALTHOUGH NOT REACHING FFW CRITERIA /ALTHOUGH BTV DID ISSUE A FLASH FLOOD WARNING FOR ESSEX COUNTY EARLIER THIS AFTERNOON/. 12Z RUNS OF THE GFS AND ETA WOULD NOT SUPPORT CONTINUATION OF THE WATCH WITH THE EXCEPTION OF LETTING AFTERNOON CONVECTION RUN ITS COURSE INTO THE EVENING. HOWEVER...WE WILL MAINTAIN THE WATCH CWA-WIDE THROUGH NOON MONDAY. HERE/S WHY... HEAVY RAIN HAS BEEN FALLING THIS AFTERNOON ACROSS EASTERN PA/WESTERN NJ IN AREA OF STRONG UPPER LEVEL DIVERGENCE ASSOCIATED WITH ANOMALOUSLY STRONG JET HUGGING THE COAST. ETA DEPICTS THIS STRONG UPPER LEVEL DIVERGENCE TO WORK INTO THE SOUTHERN CWA TONIGHT AS JET TRACKS UP THE COAST...THEN WEAKEN AS IT MOVES INTO NORTHERN. ETA CONTINUES TO FEATURE FAIRLY IMPRESSIVE TROWAL SIGNATURE SUGGESTIVE OF OCCLUSION DYNAMICS...AND POTENTIAL FOR EMBEDDED TSRAS. TROWAL TRACKS ACROSS THE CWA BETWEEN 06-12Z...ALTHOUGH BASED ON RADAR TRENDS...THIS LOOKS TO BE SLOW. ETA CONTINUES TO FORECAST EAST/SOUTHEAST 850MB WINDS ON THE ORDER OF 25-30 KNOTS. GFS IS SLIGHTLY LOWER ON THE SPEEDS...ALTHOUGH A CHECK OF OKX/DIX VWPS SUGGESTS ETA WINDS CURRENTLY RIGHT ON. WITH PWS CLIMBING TO AROUND 1.6 INCHES THIS EVENING...THINK ABOVE MENTIONED FORCING MECHANISMS WILL BE ABLE TO WRING OUT SOME LOCALLY HEAVY RAINFALL. BASED ON THESE FACTORS WE WILL CONTINUE THE WATCH ACROSS THE ENTIRE CWA UNTIL NOON MONDAY ALTHOUGH THREAT IS NOT EQUALLY DISTRIBUTED ACROSS THE CWA. IN THE NORTH...THREAT MAINLY THROUGH THIS EVENING WITH SLOW MOVING THUNDERSTORMS WHERE FFG VALUES ARE LOWEST. PRIMARY THREAT WILL SHIFT SOUTH DURING THE NIGHT AS EASTERLY FLOW COMMENCES AND IMPINGES ON EAST FACING SLOPES. THIS WOULD PUT THE THREAT IN AREAS SUCH AS THE CATSKILLS. PLAN ON CATEGORICAL POPS ENTIRE CWA TONIGHT...EXCEPT IN THE NORTH WHERE NUMEROUS/SCATTERED WORDING TO START THEN LIKELY POPS AS BEST FORCING TAKES MOST OF THE NIGHT TO WORK NORTH. SURFACE LOW WILL LOOSE ITS DEFINITION MONDAY...BUT TROUGH WILL LINGER ACROSS THE REGION. DEPENDING ON CLOUD COVER...WOULD EXPECT SOME TSRAS TO DEVELOP DURING THE AFTERNOON WITHIN THE TROUGH. DEW POINTS WILL BE QUITE HIGH TOMORROW...NEAR 70...SO ANY BREAKS IN THE CLOUDS WOULD ALLOW TEMPS TO CLIMB NEAR 80...YIELDING CAPES TO 2000 J/KG. ALLOWING FOR LIKELY POPS TO CLEAR THE NORTHERN CWA IN THE MORNING WILL CARRY CHANCE SHRA/TSRA IN THE AFTERNOON. && .LONG TERM (MONDAY NIGHT THROUGH SUNDAY)... WILL LINGER CHANCE TSRA/SHRA THROUGH TUESDAY NIGHT AS REGION REMAINS UNDER INFLUENCE OF TROUGHS...AT SURFACE AND ALOFT. WILL KEEP IT DRY FOR WEDNESDAY AND MOST OF THURSDAY BEFORE SHOWERS ONCE AGAIN ENTER THE PICTURE. RIGHT NOW...NEXT WEEKEND NOT LOOKING TOO GOOD AS SURFACE FRONT HANGS UP IN VICINITY OF CWA. && .AVIATION...VFR CONDITIONS FOR THE NRN HALF OF THE HUDSON RIVER VALLEY WILL LOWER TO MVFR/IFR CONDITIONS IN ISOLD/SCT SHRA/TSRA...ESPECIALLY FOR KGFL INTO THE EARLY EVENING. FOR KALB AND KPOU CONDITIONS AT THE VFR/MVFR LEVELS WILL DROP DOWN TO MVFR/IFR WITH SHRAS BR/HZ IN MUGGY AIR MASS AHEAD INITIAL SHORT WAVE/VORT MAX. COASTAL LOW OVERNIGHT WILL BRING ANOTHER SHOT OF RAINFALL AFTER MIDNIGHT WHICH MAY BRIEFLY LOWER CONDITIONS TO IFR/MVFR LEVELS IN THE 03Z TO 12Z TIME FRAME. && .HYDROLOGY... FLOOD WATCH FOR FLASH FLOODING IN EFFECT UNTIL NOON MONDAY. FFG VALUES ARE RATHER LOW FOR THIS TIME OF THE YEAR...WITH MANY AREAS HAVING 6 HOUR VALUES AT OR BELOW 2.5 INCHES AND 12 HOUR VALUES BELOW 3. CURRENT RADAR LOOP SHOWS CELLS ARE MOVING QUITE SLOWLY SO LOCALIZED FLOODING OVER SMALL AREAS COULD BE A PROBLEM THIS AFTERNOON AND EVENING. AS THE STEADY PRECIP MOVES IN FROM THE SOUTH THE SITUATION COULD TURN INTO MORE OF A WIDESPREAD RAIN EVENT ALTHOUGH AT THIS TIME WE ARE NOT EXPECTING RIVER FLOODING TO MATERIALIZE EXCEPT POSSIBLY ON THE MOHAWK RIVER AT UTICA...AND THAT WILL DEPEND A GREAT DEAL ON THE MOVEMENT OF THE STORMS CURRENTLY IN THAT AREA. MAIN THREAT WOULD BE FOR SMALL STREAMS AND CREEKS THAT ARE RUNNING HIGH FROM SCT CONVECTION/WET WEATHER OVER THE PAST WEEK. && .ALY WATCHES/WARNINGS/ADVISORIES... NY...FLOOD WATCH FOR FLASH FLOODING UNTIL NOON EDT MON NYZ032-033-038>043-047>054-058>061-063>066-082>084 VT...FLOOD WATCH FOR FLASH FLOODING UNTIL NOON EDT MON VTZ013>015 MA...FLOOD WATCH FOR FLASH FLOODING UNTIL NOON EDT MON MAZ001-025. CT...FLOOD WATCH FOR FLASH FLOODING UNTIL NOON EDT MON CTZ001-013 PUBLIC...OKEEFE AVIATION/HYDROLOGY...TAW/RCK
Hazardous weather outlook, Jul 18, 1:17 PM EDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 117 PM EDT SUN JUL 18 2004 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-191100- THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND. .DAY ONE...TODAY A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT FOR THE ENTIRE ALBANY FORECAST AREA UNTIL NOON MONDAY. PLEASE SEE THE FLASH FLOOD WATCH STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN... FLOOD WATCH CONTINUES UNTIL NOON MONDAY. PLEASE SEE THE FLASH FLOOD WATCH STATEMENT FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. PLEASE SEND ANY RAINFALL REPORTS OF 1.5 INCHES OR MORE IN A 4 HOUR PERIOD OR LESS TO THE NWS VIA NYSPIN LSR...TELEPHONE OR VIA THE INTERNET USING THE SEVERE WEATHER REPORTING FORM.
Nearby
Flash Flood Warnings in New York, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.